MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST

MICROTYPING SYSTEMS MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Catalog Number MTS084024
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details (b)(4): the customer states quality control testing was performed on the day of testing and was acceptable.No further details were provided.The customer provided the ortho vision id-mts sample order report for the heel stick sample confirming the above result.Manual testing results were written on the report.No further details of reagents utilized were provided.Ortho care tss reviewed the column grade results report and the correlating card images from the ortho vision id-mts analyzer using connectivity.The discordant negative result obtained was confirmed indicating that the cassette imaging system (cims) functioned as per design.A review of the manufacturing batch record for mts anti-igg (rabbit) lot 030724001-10 was carried out at the ortho manufacturing site no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product non-conformances related to this lot.The lot met all specifications, all in-process and product release criteria.((b)(4)) as part of the investigation, retains testing was performed at ortho's manufacturing site.Mts anti-igg card lot 030724001-10 was tested on the ortho vision analyzer with 0.8% surgiscreen lot vss593, mts diluent 2 lot md181, albaqchek lot v277520, ortho daily qc lot eb011, donor (b)(6) (dat negative) and coombs control lot k987 (dat positive) samples.All results were as expected.A total of 100 retain cards were also visually inspected and no defects were found.No discrepant results were obtained with albaqchek, daily qc kit, donor or coombs control samples.The issue reported by the customer could not be confirmed.((b)(4)) a review of the worldwide complaint database was performed for mts anti-igg gel card lot 030724001-10 through 30oct2024.One complaint was identified for false negative and related call areas (the complaint under investigation).For thoroughness, a review of mother bulk, 030724001, was also performed.No additional complaints were observed for the failure mode.No trend was identified by sublot or mother bulk lot for false negative results.((b)(4)) in mitigation of the complaint, the customer was referred to the instructions for use for mts anti-igg which states under the limitations of the procedure section, under number 12: "negative direct antiglobulin test results do not necessarily rule out hemolytic disease of the newborn (hdn), especially if abo incompatibility is suspected." a medical consultation was performed to determine if the newborn experienced serious injury as a result of this complaint.Response received from ortho's medical safety officer: the direct antiglobulin test (dat) can be used as a screening test to assess the risk of hemolytic disease of the newborn (hdn), especially when there is a risk of blood group (abo or rh) incompatibility between the mother and child.Though dat detects immune-mediated hemolysis, the management of such cases is largely dependent on clinical assessment and the results of other tests, such as serum bilirubin and hematocrit levels.For the newborn heel stick sample, there is a condition for abo incompatibility with an o-positive mother with an a-positive newborn.Abo incompatibility is said to occur in about 15% of pregnancies with only 4% of such pregnancies (0.6% of all pregnancies) resulting in hemolytic disease of the newborn (hdn).Abo hdn usually results in less severe hemolytic disease.Though dat is useful in detecting immune hdn and the risk of developing anemia, it does not indicate the severity of the disease or the need for active management.Such determination is made upon clinical assessment and the results of tests such as bilirubin, hematocrit, and other ancillary tests.Thus, the patient's clinical history, laboratory tests (maternal and fetal blood group), and clinical assessment (evidence of jaundice) are effective mitigation against delayed diagnosis and mismanagement.Also, as noted in the ifu, a negative dat result does not rule out hdn, which is often evident to most physicians.Therefore, the risk of serious injury due to a false negative dat is unlikely.The assignable cause of the discrepant negative dat result obtained by the customer could not be determined, although it could not be excluded to be sample related, antibodies bound to the newborn's red blood cells being weak and/or at detection limit of the technique and reagents used and/or associated to sample preparation protocol.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent and analyzer to perform as intended.A second complaint of this type was received from the customer site at the time of this reported event when using an alternate lot of mts anti-igg(rabbit) gel cards on a second newborn sample.No erroneous results reported.No patient impact and no risk of serious patient injury.(reportability assessment captured under (b)(4)).
 
Event or Problem Description
Cms (b)(4); windchill (b)(4) customer contacted ortho tsc to report they had one heel stick blood sample for dat using mts anti-igg (rabbit) gel card lot 030724001-10 on their ortho vision id-mts analyzer (b)(6) and that they obtained a false negative result.Complaint reporter: (b)(6) (medical technologist), (b)(6) cust# (b)(6); (b)(6) date of event: 09oct2024 reported: (b)(6) 2024 reagents: mts anti-igg card lot 030724001-10, expiry 03jan2025, manufactured 10apr2024 mts diluent 2 lot md181, expiry 05dec2024 analyzer: ortho vision id-mts, serial (b)(6).Newborn information: baby aborh is a pos.Baby was still in the nicu at the time of awareness but doing well and has received no blood products.Mom is o pos, so customer states hemolytic disease of the newborn (hdn) was likely due to abo incompatibility.Bilirubin and hematocrit are currently within normal range.Initial heel stick sample id - (b)(6) (encrypted: 4f-1b-ae-7c-8e-f4-3d-07-0f-39-ca-8c-37-63-60-8c-30-a3-59-96-85-8c-2e-87-1e-10-14-33-d7-94-73-92).The customer stated that one newborn heel stick sample was tested on their ortho vison id-mts analyzer in conjunction with mts anti-igg gel card lot 030724001-10 and mts diluent 2 lot md181.A negative result was obtained and reported to the physician.Due to the newborn health conditions, the nurse practitioner recommended repeat testing.On the same day, the newborn heel stick sample was tested in manual tube method and a positive 1+ macroscopic reaction was observed.(no further details provided) a biased result was reported to the clinicians, and it was questioned by the nurse practitioner.A corrected result was provided to the physician once obtained.

Brand Name
MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD
Common Device Name
MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20619396
Report Number1056600-2024-00031
Device Sequence Number7535195
Product Code QHS
UDI-Device Identifier10758750005994
UDI-Public(01)10758750005994(11)240410(17)250103(10)0307240110
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS084024
Device Lot Number030724001-10
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown